New York, 2008

Hail in New York, June 18, 2008

June 18, 2008 · NWS BGM · 1 event in 1 county or zone

An upper level low pressure system brought showers and scattered thunderstorms to the region. A few thunderstorms produced isolated hail reports.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

An upper level low pressure system brought showers and scattered thunderstorms to the region. A few thunderstorms produced isolated hail reports.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 18, 2:26 PM EST, 57 minutes earlier.

Area forecast discussion, Jun 18, 2:26 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
326 PM EDT WED JUN 18 2008

.SYNOPSIS...
AN UPPER LEVEL LOW WILL PLAGUE THE REGION WITH SHOWERS INTO THE
WEEKEND. TEMPERATURES WILL CONTINUE TO RUN BELOW NORMAL...UNDER
SHOWERY AND CLOUDY CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SHOWERS ALONG WITH A FEW THUNDERSTORMS WILL CONTINUE INTO THIS
EVNG UNDER COLD CORE ALOFT. UPPER LOW CURRENTLY SPINNING NORTH OF
THE ADIRONDACKS. BACK EDGE OF PCPN HAS MVD INTO FINGER LKS WITH
FIRST WAVE THAT IS MVG THRU. ANOTHER VORT JUST UPSTREAM WILL MV
THRU THIS EVNG AND INTO PART OF THE OVRNGT. EXPECT PCPN TO
SLOWLY DIMINISH AFTER SUNSET...BUT WILL HANG ON LONGEST IN THE
SOUTHEAST UNTIL WV MVS THRU ARND 04Z. HV GONE WITH LIKELY POPS
EARLY ON FROM THE CATSKILLS INTO THE POCONOS. AFTER THAT HV
TAPERED POPS OFF AFTER 04Z TO 30% AREAWIDE. GIVEN FAIRLY STEEP
MID-LEVEL LAPSE RATES THIS EVNG HV ALSO INCLUDED THUNDER MENTION
AREAWIDE WITH A CHC FOR PEA-SIZE HAIL IN ANY OF THE TALLER STORMS.

TEMPS NOT EXPECTED TO DEVIATE TOO MUCH FROM THIS MRNG AS FAR AS
MINS GO. WITH H8 TEMPS ARND 5C TONIGHT...EXPECT MINS IN THE U40S
MOST OF THE AREA.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
UPPER LOW CONTINUES TO AFFECT THE REGION THRU THE SHORT-TERM.
THUS...WILL KEEP DIURNALLY DRIVEN SHOWERS IN FOR THE ENTIRE PD. HV
NOT INCLUDED ANY MENTION OF THUNDER AS MAIN CORE OF UL CENTER WILL
RMN OFF TO THE NORTH AND EAST. HWVR...ENUF INSTABILITY WILL BE
PRESENT COUPLED WITH BL MOISTURE TO GENERATE OFF AND ON SHOWERS
INTO SATURDAY. BOTH GFS/NAM INDICATE UL MAY BEGIN TO LIFT OUT ON
SATURDAY...BUT HV SIDED WITH PERSISTENCE OF PATTERN AND FELT IT
WARRANTED TO INCLUDE 30 POPS FOR SATURDAY AS EAST COAST RMNS
UNDER INFLUENCE OF THE TROF.

TEMPS WILL RMN BLO NORMAL THROUGHOUT THE SHORT TERM...WITH AFTN
MAXES STRUGGLING TO CLIMB INTO THE 70S BY THE WEEKEND.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
EXTENDED PERIOD BEGINS WITH UL CYCLONE SLOWLY LIFTING
NORTHEASTWARD AND WEAKENING. HOWEVER GENERAL TROF REMAINS IN PLACE
ACROSS EASTERN CONUS INTO NEXT WEEK. MODEST INSTABILITY FROM COOL
AIR ALOFT WILL KEEP THREAT FOR ISOLATED SHOWERS IN THE FORECAST
MOST DAYS. THE BEST CHANCE FOR PRECIPITATION WILL COME SUNDAY TO
MONDAY AS A SHORT WAVE REAMPLIFIES THE UL TROF AND A SFC COLD
FRONT SLOWLY MOVES EAST.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AREA OF SHOWERS AND MVFR/IFR IN S CENTRAL NY. IMPROVEMENT TO
MVFR/VFR CIG AND VFR VSBY BY 00Z AS THE RAIN AREA MOVES EAST. SYR
AND RME SHOWERS MOVG OUT ATTM WITH VFR THERE INTO EVENING. AT AVP
VFR FOR NOW BUT SHOWERS AND A FEW TS MOVG INTO THE AREA. TEMPO FOR
SHOWERS. NOT CONFIDENT ENOUGH FOR TS AND MVFR TO INCLUDE.

LATE TONIGHT DRY BUT CIGS FALLING TO MVFR ALL...AND IFR AT
ELM/ITH/BGM. AROUND 14Z THURSDAY IMPROVEMENT TO HIGH MVFR OR VFR.

W WIND 5 TO 10 KTS THIS AFTN BECOMING LIGHT AND VARIABLE TONIGHT
THEN BACK TO W AT 5 TO 10 KTS STARTING LATE MORNING 14Z.

OUTLOOK...

THU/FRI/SAT...VFR. MAYBE MVFR IN SHOWERS. SLIGHT CHC OF IFR
VALLEY FOG AT ELM EACH MORNING. BEST CHCS FOR SHOWERS FRI
SUN/MON...MVFR IN SHOWERS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...PB
NEAR TERM...PB
SHORT TERM...PB
LONG TERM...TAC
AVIATION...TAC
Hazardous weather outlook, Jun 18, 2:02 AM EST, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
302 AM EDT WED JUN 18 2008

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-190715-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
302 AM EDT WED JUN 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 18, 12:07 PM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
107 PM EDT WED JUN 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             6 NE NORTH NORWICH      42.68N 75.45W
06/16/2008  E0.88 INCH       CHENANGO           NY   TRAINED SPOTTER

1245 PM     HAIL             EARLVILLE               42.74N 75.54W
06/16/2008  U1.00 INCH       CHENANGO           NY   PUBLIC

1245 PM     HAIL             SOUTH PLYMOUTH          42.58N 75.57W
06/16/2008  U1.00 INCH       CHENANGO           NY   PUBLIC

1246 PM     HAIL             PHARSALIA               42.58N 75.77W
06/16/2008  E0.75 INCH       CHENANGO           NY   TRAINED SPOTTER

1246 PM     HAIL             PLYMOUTH                42.62N 75.60W
06/16/2008  E1.00 INCH       CHENANGO           NY   PUBLIC

1255 PM     HAIL             EARLVILLE               42.74N 75.54W
06/16/2008  E0.75 INCH       CHENANGO           NY   PUBLIC

0101 PM     HAIL             NORTH NORWICH           42.62N 75.53W
06/16/2008  E1.75 INCH       CHENANGO           NY   TRAINED SPOTTER

0105 PM     HAIL             BROOKFIELD              42.82N 75.32W
06/16/2008  E0.75 INCH       MADISON            NY   TRAINED SPOTTER

0118 PM     HAIL             NEW BERLIN              42.62N 75.34W
06/16/2008  E1.00 INCH       CHENANGO           NY   PUBLIC

0118 PM     HAIL             4 NW ROME               43.27N 75.55W
06/16/2008  E0.75 INCH       ONEIDA             NY   PUBLIC

            HAIL WAS REPORTED IN THE COMMUNITY OF LEE CENTER.

0125 PM     HAIL             NEW BERLIN              42.62N 75.34W
06/16/2008  E0.75 INCH       CHENANGO           NY   TRAINED SPOTTER

0130 PM     HAIL             AVA                     43.42N 75.48W
06/16/2008  U1.00 INCH       ONEIDA             NY   PUBLIC

0135 PM     HAIL             3 NE LAURENS            42.56N 75.05W
06/16/2008  U0.88 INCH       OTSEGO             NY   PUBLIC

0135 PM     HAIL             BINGHAMTON              42.10N 75.91W
06/16/2008  U0.75 INCH       BROOME             NY   PUBLIC

0138 PM     HAIL             STOKES CORNER           43.30N 75.47W
06/16/2008  E1.00 INCH       ONEIDA             NY   TRAINED SPOTTER

            COVERED THE GROUND.

0139 PM     HAIL             CONKLIN                 42.03N 75.80W
06/16/2008  U1.25 INCH       BROOME             NY   PUBLIC

0140 PM     HAIL             KIRKWOOD                42.03N 75.78W
06/16/2008  U0.50 INCH       BROOME             NY   PUBLIC

0145 PM     HAIL             WESTERNVILLE            43.32N 75.38W
06/16/2008  E0.75 INCH       ONEIDA             NY   PUBLIC

0147 PM     HAIL             NEW HARTFORD            43.07N 75.29W
06/16/2008  E0.75 INCH       ONEIDA             NY   PUBLIC

0148 PM     HAIL             STEUBEN                 43.32N 75.28W
06/16/2008  E1.00 INCH       ONEIDA             NY   PUBLIC

0150 PM     HAIL             MILFORD                 42.59N 74.95W
06/16/2008  U0.75 INCH       OTSEGO             NY   PUBLIC

0150 PM     HAIL             COOPERSTOWN             42.70N 74.93W
06/16/2008  U0.50 INCH       OTSEGO             NY   PUBLIC

0150 PM     HAIL             NORTH NORWICH           42.62N 75.53W
06/16/2008  E1.00 INCH       CHENANGO           NY   TRAINED SPOTTER

0150 PM     HAIL             CONKLIN                 42.03N 75.80W
06/16/2008  E0.75 INCH       BROOME             NY   TRAINED SPOTTER

0155 PM     HAIL             WINDSOR                 42.08N 75.64W
06/16/2008  U0.88 INCH       BROOME             NY   PUBLIC

0155 PM     HAIL             LAURENS                 42.53N 75.09W
06/16/2008  E1.00 INCH       OTSEGO             NY   TRAINED SPOTTER

0155 PM     HAIL             NEW BERLIN              42.62N 75.34W
06/16/2008  E0.75 INCH       CHENANGO           NY   TRAINED SPOTTER

0157 PM     HAIL             LAURENS                 42.53N 75.09W
06/16/2008  E0.75 INCH       OTSEGO             NY   TRAINED SPOTTER

0200 PM     HAIL             ELK CREEK               42.60N 74.83W
06/16/2008  E1.00 INCH       OTSEGO             NY   TRAINED SPOTTER

0200 PM     HAIL             REMSEN                  43.33N 75.19W
06/16/2008  E0.88 INCH       ONEIDA             NY   PUBLIC

0202 PM     HAIL             CORTLAND                42.60N 76.18W
06/16/2008  E0.75 INCH       CORTLAND           NY   PUBLIC

0209 PM     HAIL             SCHENEVUS               42.55N 74.82W
06/16/2008  E0.75 INCH       OTSEGO             NY   PUBLIC

0218 PM     HAIL             AFTON                   42.23N 75.53W
06/16/2008  E1.00 INCH       CHENANGO           NY   PUBLIC

0218 PM     HAIL             SUSQUEHANNA             41.93N 75.60W
06/16/2008  E1.25 INCH       SUSQUEHANNA        PA   PUBLIC

0225 PM     HAIL             SCHENEVUS               42.55N 74.82W
06/16/2008  E0.75 INCH       OTSEGO             NY   TRAINED SPOTTER

0226 PM     HAIL             JORDAN                  43.07N 76.47W
06/16/2008  E0.75 INCH       ONONDAGA           NY   PUBLIC

0226 PM     HAIL             5 W BATH                42.34N 77.42W
06/16/2008  E0.75 INCH       STEUBEN            NY   AMATEUR RADIO

0230 PM     HAIL             1 W HANCOCK             41.95N 75.30W
06/16/2008  U1.00 INCH       DELAWARE           NY   TRAINED SPOTTER

0235 PM     HAIL             3 N TROY                41.83N 76.79W
06/16/2008  U0.88 INCH       BRADFORD           PA   PUBLIC

0239 PM     HAIL             BALDWINSVILLE           43.16N 76.33W
06/16/2008  E0.75 INCH       ONONDAGA           NY   PUBLIC

0240 PM     HAIL             4 N MONTEZUMA           43.07N 76.72W
06/16/2008  E1.75 INCH       CAYUGA             NY   PUBLIC

0240 PM     HAIL             VILLAGE GREEN           43.13N 76.31W
06/16/2008  E1.00 INCH       ONONDAGA           NY   TRAINED SPOTTER

0241 PM     HAIL             PITTSFIELD              42.63N 75.27W
06/16/2008  E0.75 INCH       OTSEGO             NY   TRAINED SPOTTER

0245 PM     HAIL             COOPERSTOWN             42.70N 74.93W
06/16/2008  U0.50 INCH       OTSEGO             NY   PUBLIC

0245 PM     HAIL             OTEGO                   42.39N 75.18W
06/16/2008  U0.75 INCH       OTSEGO             NY   PUBLIC

0247 PM     HAIL             LIVERPOOL               43.11N 76.21W
06/16/2008  E0.75 INCH       ONONDAGA           NY   TRAINED SPOTTER

0247 PM     HAIL             5 NW TOWANDA            41.82N 76.52W
06/16/2008  E0.88 INCH       BRADFORD           PA   PUBLIC

0250 PM     HAIL             BURDETT                 42.42N 76.85W
06/16/2008  U1.00 INCH       SCHUYLER           NY   PUBLIC

0250 PM     HAIL             OXFORD                  42.44N 75.60W
06/16/2008  U0.75 INCH       CHENANGO           NY   PUBLIC

0252 PM     HAIL             NORTH SYRACUSE          43.13N 76.13W
06/16/2008  E1.00 INCH       ONONDAGA           NY   PUBLIC

0255 PM     HAIL             BEAVER DAMS             42.28N 76.97W
06/16/2008  U0.50 INCH       SCHUYLER           NY   PUBLIC

0255 PM     HAIL             CLAY                    43.18N 76.18W
06/16/2008  U0.75 INCH       ONONDAGA           NY   PUBLIC

0256 PM     HAIL             ONEONTA                 42.45N 75.07W
06/16/2008  E1.00 INCH       OTSEGO             NY   TRAINED SPOTTER

0300 PM     HAIL             SYRACUSE                43.04N 76.14W
06/16/2008  U1.25 INCH       ONONDAGA           NY   PUBLIC

0300 PM     HAIL             NORWICH                 42.53N 75.52W
06/16/2008  U0.88 INCH       CHENANGO           NY   PUBLIC

0300 PM     HAIL             NORTH SYRACUSE          43.13N 76.13W
06/16/2008  E0.88 INCH       ONONDAGA           NY   TRAINED SPOTTER

0304 PM     HAIL             3 S NORWICH             42.49N 75.52W
06/16/2008  E0.75 INCH       CHENANGO           NY   TRAINED SPOTTER

0305 PM     HAIL             4 N SYRACUSE            43.10N 76.14W
06/16/2008  E1.00 INCH       ONONDAGA           NY   TRAINED SPOTTER

0306 PM     HAIL             5 NE SYRACUSE           43.09N 76.07W
06/16/2008  E0.75 INCH       ONONDAGA           NY   TRAINED SPOTTER

0310 PM     HAIL             LYNCOURT                43.08N 76.13W
06/16/2008  E1.50 INCH       ONONDAGA           NY   PUBLIC

            ONE INCH HAIL ALSO REPORTED AT THIS TIME.

0310 PM     HAIL             SOUTH NEW BERLIN        42.53N 75.35W
06/16/2008  E0.88 INCH       OTSEGO             NY   TRAINED SPOTTER

0312 PM     HAIL             MINOA                   43.08N 76.01W
06/16/2008  E1.00 INCH       ONONDAGA           NY   PUBLIC

0315 PM     HAIL             WOODHULL                42.08N 77.42W
06/16/2008  U1.25 INCH       STEUBEN            NY   PUBLIC

0315 PM     HAIL             CHITTENANGO             43.05N 75.87W
06/16/2008  E1.00 INCH       MADISON            NY   AMATEUR RADIO

0315 PM     HAIL             SYRACUSE                43.04N 76.14W
06/16/2008  E0.75 INCH       ONONDAGA           NY   TRAINED SPOTTER

0315 PM     HAIL             EAST BRANCH             41.98N 75.12W
06/16/2008  E0.75 INCH       DELAWARE           NY   TRAINED SPOTTER

0315 PM     HAIL             SYRACUSE                43.04N 76.14W
06/16/2008  E1.25 INCH       ONONDAGA           NY   TRAINED SPOTTER

0320 PM     HAIL             ERWINS                  42.12N 77.15W
06/16/2008  E1.00 INCH       STEUBEN            NY   AMATEUR RADIO

0320 PM     HAIL             14 E HANCOCK            41.95N 75.01W
06/16/2008  E1.25 INCH       DELAWARE           NY   TRAINED SPOTTER

0324 PM     HAIL             CORNING                 42.15N 77.06W
06/16/2008  E1.00 INCH       STEUBEN            NY   PUBLIC

0325 PM     HAIL             CORNING                 42.15N 77.06W
06/16/2008  E1.25 INCH       STEUBEN            NY   PUBLIC

0330 PM     HAIL             SLATERVILLE SPGS        42.40N 76.35W
06/16/2008  U1.00 INCH       TOMPKINS           NY   PUBLIC

0330 PM     HAIL             SLATERVILLE SPGS        42.40N 76.35W
06/16/2008  E1.00 INCH       TOMPKINS           NY   PUBLIC

0334 PM     HAIL             ROSCOE                  41.93N 74.92W
06/16/2008  E1.00 INCH       SULLIVAN           NY   PUBLIC

0335 PM     TSTM WND DMG     AUBURN                  42.93N 76.57W
06/16/2008                   CAYUGA             NY   LAW ENFORCEMENT

            TREES BLOWN DOWN IN THE CITY OF AUBURN AND THE VILLAGE OF
            OWASCO.

0337 PM     HAIL             CORNING                 42.15N 77.06W
06/16/2008  E1.00 INCH       STEUBEN            NY   TRAINED SPOTTER

0340 PM     HAIL             1 E CORNING             42.15N 77.04W
06/16/2008  E1.00 INCH       STEUBEN            NY   TRAINED SPOTTER

0343 PM     HAIL             ROSCOE                  41.93N 74.92W
06/16/2008  E0.88 INCH       SULLIVAN           NY   PUBLIC

0343 PM     HAIL             ONEIDA                  43.08N 75.66W
06/16/2008  E0.88 INCH       MADISON            NY   PUBLIC

0343 PM     HAIL             EAST CORNING            42.13N 76.98W
06/16/2008  E0.88 INCH       STEUBEN            NY   TRAINED SPOTTER

0344 PM     HAIL             BIG FLATS               42.14N 76.93W
06/16/2008  E1.00 INCH       CHEMUNG            NY   TRAINED SPOTTER

0345 PM     HAIL             LIVINGSTON MANOR        41.90N 74.83W
06/16/2008  U1.25 INCH       SULLIVAN           NY   PUBLIC

0345 PM     HAIL             MONTROSE                41.83N 75.88W
06/16/2008  E0.75 INCH       SUSQUEHANNA        PA   TRAINED SPOTTER

0345 PM     HAIL             MONTICELLO              41.65N 74.69W
06/16/2008  U0.50 INCH       SULLIVAN           NY   PUBLIC

0345 PM     HAIL             ONEONTA                 42.45N 75.07W
06/16/2008  U0.50 INCH       OTSEGO             NY   PUBLIC

0345 PM     HAIL             HORSEHEADS              42.17N 76.83W
06/16/2008  U1.00 INCH       CHEMUNG            NY   PUBLIC

0345 PM     HAIL             MASONVILLE              42.25N 75.37W
06/16/2008  U1.00 INCH       DELAWARE           NY   PUBLIC

0347 PM     HAIL             SKANEATELES             42.94N 76.43W
06/16/2008  E1.25 INCH       ONONDAGA           NY   PUBLIC

0350 PM     HAIL             HARFORD                 41.78N 75.70W
06/16/2008  E0.88 INCH       SUSQUEHANNA        PA   TRAINED SPOTTER

0352 PM     HAIL             MARCELLUS               42.98N 76.34W
06/16/2008  U1.00 INCH       ONONDAGA           NY   PUBLIC

0352 PM     HAIL             VERNON                  43.08N 75.54W
06/16/2008  U0.50 INCH       ONEIDA             NY   PUBLIC

0352 PM     HAIL             ONEIDA CASTLE           43.08N 75.63W
06/16/2008  E0.88 INCH       ONEIDA             NY   TRAINED SPOTTER

0352 PM     HAIL             HURLEYVILLE             41.73N 74.68W
06/16/2008  E1.00 INCH       SULLIVAN           NY   PUBLIC

0359 PM     HAIL             ONEONTA                 42.45N 75.07W
06/16/2008  E0.75 INCH       OTSEGO             NY   TRAINED SPOTTER

0400 PM     HAIL             WOODBOURNE              41.75N 74.60W
06/16/2008  E0.75 INCH       SULLIVAN           NY   TRAINED SPOTTER

0400 PM     HAIL             UTICA                   43.10N 75.23W
06/16/2008  E0.88 INCH       ONEIDA             NY   TRAINED SPOTTER

0400 PM     HAIL             MILFORD                 42.59N 74.95W
06/16/2008  E0.75 INCH       OTSEGO             NY   TRAINED SPOTTER

0405 PM     HAIL             WHITNEY POINT           42.33N 75.97W
06/16/2008  U0.50 INCH       BROOME             NY   PUBLIC

0405 PM     HAIL             BAINBRIDGE              42.30N 75.48W
06/16/2008  U0.50 INCH       CHENANGO           NY   PUBLIC

0406 PM     HAIL             UTICA                   43.10N 75.23W
06/16/2008  E1.00 INCH       ONEIDA             NY   BROADCAST MEDIA

0411 PM     HAIL             SIDNEY                  42.31N 75.40W
06/16/2008  E0.75 INCH       DELAWARE           NY   PUBLIC

0415 PM     HAIL             UTICA                   43.10N 75.23W
06/16/2008  E0.75 INCH       ONEIDA             NY   BROADCAST MEDIA

0415 PM     HAIL             LA FAYETTE              42.88N 76.10W
06/16/2008  E1.25 INCH       ONONDAGA           NY   PUBLIC

0420 PM     HAIL             6 S ANDES               42.10N 74.78W
06/16/2008  E0.75 INCH       DELAWARE           NY   PUBLIC

0420 PM     HAIL             6 E WILLOWEMOC          41.92N 74.55W
06/16/2008  E2.00 INCH       SULLIVAN           NY   AMATEUR RADIO

0430 PM     HAIL             2 W ANGELS              41.28N 75.41W
06/16/2008  E0.88 INCH       WAYNE              PA   CO-OP OBSERVER

0438 PM     HAIL             GRAHAMSVILLE            41.85N 74.57W
06/16/2008  E1.00 INCH       SULLIVAN           NY   TRAINED SPOTTER

0445 PM     HAIL             HONESDALE               41.58N 75.25W
06/16/2008  E1.75 INCH       WAYNE              PA   PUBLIC

0445 PM     HAIL             RICHFIELD SPRINGS       42.85N 74.99W
06/16/2008  U1.50 INCH       OTSEGO             NY   TRAINED SPOTTER

0459 PM     HAIL             RICHFIELD SPRINGS       42.85N 74.99W
06/16/2008  E1.00 INCH       OTSEGO             NY   TRAINED SPOTTER

0459 PM     TSTM WND GST     HAZLETON                40.95N 75.97W
06/16/2008  M63.00 MPH       LUZERNE            PA   MESONET

0500 PM     HAIL             WHITE SULPHUR SPRINGS   41.80N 74.83W
06/16/2008  E0.88 INCH       SULLIVAN           NY   TRAINED SPOTTER

0510 PM     HAIL             GOULDSBORO              41.25N 75.47W
06/16/2008  E0.75 INCH       LACKAWANNA         PA   PUBLIC

0538 PM     TSTM WND DMG     BLOOMINGBURG            41.56N 74.44W
06/16/2008                   SULLIVAN           NY   PUBLIC

            LARGE BRANCHES BROKEN OFF TREES.

0730 PM     HAIL             LANSING                 42.49N 76.49W
06/16/2008  U0.50 INCH       TOMPKINS           NY   PUBLIC

0745 PM     HAIL             LOCKE                   42.67N 76.42W
06/16/2008  E1.25 INCH       CAYUGA             NY   PUBLIC

0745 PM     HAIL             WEST GROTON             42.60N 76.45W
06/16/2008  E0.75 INCH       TOMPKINS           NY   PUBLIC

0752 PM     HAIL             7 SE MORAVIA            42.64N 76.33W
06/16/2008  E0.75 INCH       CAYUGA             NY   TRAINED SPOTTER

0755 PM     HAIL             LIVERPOOL               43.11N 76.21W
06/16/2008  E1.25 INCH       ONONDAGA           NY   TRAINED SPOTTER

0757 PM     HAIL             SKANEATELES             42.94N 76.43W
06/16/2008  E1.00 INCH       ONONDAGA           NY   PUBLIC

0758 PM     HAIL             AUBURN                  42.93N 76.57W
06/16/2008  E1.25 INCH       CAYUGA             NY   PUBLIC

0800 PM     HAIL             SENNETT                 43.00N 76.53W
06/16/2008  E1.00 INCH       CAYUGA             NY   TRAINED SPOTTER

0810 PM     HAIL             MARCELLUS               42.98N 76.34W
06/16/2008  E0.88 INCH       ONONDAGA           NY   PUBLIC

0814 PM     HAIL             AUBURN                  42.93N 76.57W
06/16/2008  E0.50 INCH       CAYUGA             NY   PUBLIC

0815 PM     HAIL             LA FAYETTE              42.88N 76.10W
06/16/2008  E1.00 INCH       ONONDAGA           NY   PUBLIC

0819 PM     HAIL             AUBURN                  42.93N 76.57W
06/16/2008  E0.25 INCH       CAYUGA             NY   PUBLIC

0822 PM     HAIL             POMPEY                  42.90N 76.02W
06/16/2008  E0.88 INCH       ONONDAGA           NY   TRAINED SPOTTER

&&

TAC/PVB
Special weather statement, Jun 18, 2:31 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
331 PM EDT WED JUN 18 2008

NYZ062-PAZ048-072-182015-
PIKE PA-SULLIVAN NY-WAYNE PA-
331 PM EDT WED JUN 18 2008

...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN WAYNE...NORTHERN
PIKE...AND SOUTHERN SULLIVAN COUNTIES...

* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR HAWLEY...
  AND MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ROWLAND AND WESTCOLANG PARK AT 350 PM EDT...
  LACKAWAXEN AND GREELEY AT 355 PM EDT...
  BARRYVILLE AND SHOHOLA AT 405 PM EDT...
  HIGHLAND LAKE AND ELDRED AT 410 PM EDT...
  GLEN SPEY AND FORRESTBURG AT 415 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MJ

The radar

The Binghamton radar (KBGM), 126 km away, was scanning. The volume nearest the first event began at 20:22 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sullivan

When
June 18, 3:23 PM EST
Where
Sullivan County, Glen Spey
Measured
1 in hail
Reported by
Public
Coordinates
41.470, -74.820

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2008Every state in 2008This day in weather historyWarnings in New York, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114217.